MAUDE Adverse Event Report: SPINECRAFT VELOX ANTERIOR CERVICAL PLATE SYSTEM; SCREW

SPINECRAFT VELOX ANTERIOR CERVICAL PLATE SYSTEM; SCREW
Model Number VVS2-4012
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device was not returned for evaluation to spinecraft and was discarded by the hospital, the exact lot number of the device used could not be retrieved.However, based on the 5 lot numbers (110530, 110532, 113669, 187213 and 91156) manufactured of the same screw size that were in this specific kit (one of which was used in this surgery), the review of the device history records was performed for applicable material, manufacturing processes, design specifications and inspection records.No deviations or discrepancies were found.Furthermore, the usage history review for these 5 lots showed that a total of 367 screws out of the 909 manufactured from these lots have been used in different surgeries without any reported issues.Also, a general review of the usage history of velox system screws and complaint trend analysis showed that thousands of these screws have been used in surgeries since the launch of the system in 2014 and no similar issues have been reported to date.Based on the pre-operative (before the revision surgery) x-ray images provided, the screw back out was confirmed, however, no conclusions could be made.The x-ray image also showed that the plate ring was intact and had no signs of dislodgement.Since screw back out is a known risk, numerous testing were performed during system development to eliminate this failure mode and all necessary verification / validation activities were completed before the release of velox system to confirm that this failure mode will not occur during clinical use.Based on the above information and absence of post-operative x-rays from the original surgery, no definitive root cause can be determined as no issue has been identified with the design, manufacturing or release of any of the screw lots which may have been used in surgery that could have contributed to problem reported.It can be presumed however that the screw back out occurred due to the fact that the screw may not have been fully inserted into the plate locking ring causing incomplete locking of the screw.This incomplete insertion may have been due to the following known and identified risks: insufficient torque application, extreme angulation of screw beyond what the plate design allows or a non-centered drilled hole if the drill guide was not used.
 
Event or Problem Description
Approximately 3.5 months post-operatively after a periodic patient follow-up, the x-ray images revealed that one (1) velox screw had backed out by a few millimeters from the plate.There were no clinical symptoms reported by the patient; however, the surgeon decided to perform a revision surgery to replace this screw.When the surgery was performed, the surgeon confirmed that the plate ring holding the screw in question was intact and the surgery was completed as intended with no patient complications reported.

Brand Name
VELOX ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SCREW
Manufacturer (Section D)
SPINECRAFT
777 oakmont lane, suite # 200
westmont,
MDR Report Key10182158
Report Number3004717358-2020-00002
Device Sequence Number2924444
Product Code KWQ
UDI-Device Identifier00193082001086
UDI-Public00193082001086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVVS2-4012
Device Catalogue NumberVVS2-4012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR